Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mdr8

Second round of accutane....

Recommended Posts

Are the side effects normally found more sever or less severe on a second course of accutane?

Share this post


Link to post
Share on other sites

anyone else?

Hi, I am on day twelve of my second round of Accutane. I am actually taking Claravis this time and I am not sure if it's b/c of the brand difference or what... but I have MAJOR insomnia. And my body is starting to itch all over. I don't have hives, though. I constantly keep Avalon Organics Vitamin C lip balm on my lips and I am keeping a tube of Aquaphor, but the Vitamin C balm really keeps my lips at a normal level.

So, I am on 40mg once a day, I weigh 115lbs. and my derm says we have to make sure to do the math correctly so I hopefully won't have to ever go on it again.

But, when I was on it in high school (9 years ago) I was on the brand name Accutane and I don't remember my dosage. I don't think it was less than 40mg. I didn't take it correctly, though. I never finished the treatment and now this is why it has come back. But I don't remember having any side effects except really peely burning lips and an occasional headache.

Last year it started coming back and I was put on Tetracycline, which never worked in high school but somehow really really worked. My skin stayed 100% clear and perfect. However, I went to a new derm b/c I knew I couldn't stay on the Tetraclycine forever. I was worried he'd look at me and laugh, b/c I have not one blemish on my face (trust me, this is something I have thanked Tetracycline for!!!). He was really lax, asked me what I wanted to do, and said, "no problem" to the Accutane thing.

What brand are you on and how are you feeling so far?

Share this post


Link to post
Share on other sites

I'm on week three of my second round and I'm finding the side effects to be a little more severe.

The first time on it the only problem I had was dry lips and skin. In the past week I've been getting headaches, which I usually never get. Whenever I have a glass of water the headaches go away though.

Share this post


Link to post
Share on other sites

My Daughter's almost done with her second course, and the side effects were less this time. Her back didn't ache and she had fewer nose bleeds.

Share this post


Link to post
Share on other sites

Mac,

yes, it is unhealthy to be on antibiotics for a long time, and over time, your body becomes immune to them anyway. I don't know naturally what level of acne I would have now with no medication, but I know that the first round of Accutane nine years ago didn't do enough. My derm says when you properly do the math with the weight to mg ratio, the chances are much much less of it ever coming back. I used to skip pills here and there if I forgot, etc. This time I #1 don't have insurance so I am paying cash and this is the last time I ever want to have to pay for it, and #2 am more concerned about making acne go away forever.

My derm also told me there is almost no chance that my insomnia could be from the Claravis, but gave me an RX for Ambien for a bit to help my sleeping. We'll see..

Share this post


Link to post
Share on other sites

Mac,

yes, it is unhealthy to be on antibiotics for a long time, and over time, your body becomes immune to them anyway. I don't know naturally what level of acne I would have now with no medication, but I know that the first round of Accutane nine years ago didn't do enough. My derm says when you properly do the math with the weight to mg ratio, the chances are much much less of it ever coming back. I used to skip pills here and there if I forgot, etc. This time I #1 don't have insurance so I am paying cash and this is the last time I ever want to have to pay for it, and #2 am more concerned about making acne go away forever.

My derm also told me there is almost no chance that my insomnia could be from the Claravis, but gave me an RX for Ambien for a bit to help my sleeping. We'll see..

secondtimer,

Are you a guy? How old are you?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×